Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 17, 2008, 2:01 PM MST. It took effect at Nov 18, 2008, 12:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2008, 2:01 PM MST (21:01 UTC)
- In effect from
- Nov 18, 2008, 12:00 AM MST
- Expired
- Nov 18, 2008, 2:58 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 172101 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 201 PM MST MON NOV 17 2008 MTZ010-180600- /O.EXP.KTFX.ZF.Y.0003.000000T0000Z-081117T2100Z/ /O.UPG.KTFX.HW.A.0014.081118T0700Z-081119T0700Z/ /O.NEW.KTFX.HW.W.0020.081118T0700Z-081119T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 201 PM MST MON NOV 17 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... ...FREEZING FOG ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. THE FREEZING FOG ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE DENSE FOG HAS LIFTED FROM THE AREA. STRONG WINDS ARE POSSIBLE IN THE CUT BANK AREA LATE TONIGHT THROUGH LATE TUESDAY EVENING. SUSTAINED WEST WINDS OF 25 TO 40 MPH...WITH WIND GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ044-046-172215- /O.EXP.KTFX.ZF.Y.0003.000000T0000Z-081117T2100Z/ TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...SHELBY...CONRAD 201 PM MST MON NOV 17 2008 ...FREEZING FOG ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE FREEZING FOG ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. DENSE FOG HAS LIFTED FROM THE AREA. $$ MTZ014-172215- /O.CAN.KTFX.HW.A.0014.081118T0700Z-081119T0700Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 201 PM MST MON NOV 17 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-180600- /O.UPG.KTFX.HW.A.0014.081118T0700Z-081119T0700Z/ /O.NEW.KTFX.HW.W.0020.081118T0700Z-081119T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 201 PM MST MON NOV 17 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. ISOLATED WIND GUSTS AROUND 70 MPH ARE POSSIBLE IN FAVORED WINDY CANYONS... MOUNTAIN PASSES...AND RIDGE TOPS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 180433 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 933 PM MST MON NOV 17 2008 MTZ009-010-048-181315- /O.CON.KTFX.HW.W.0020.081118T0700Z-081119T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 933 PM MST MON NOV 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. STRONG AND GUSTY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY LATE TONIGHT THROUGH TUESDAY EVENING. THESE WINDS WILL AFFECT THE AREAS INCLUDING BROWNING...CUT BANK AND CHOTEAU. THESE WINDS WILL MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 181113 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 413 AM MST TUE NOV 18 2008 MTZ009-010-048-182200- /O.CON.KTFX.HW.W.0020.000000T0000Z-081119T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 413 AM MST TUE NOV 18 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG AND GUSTY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY AT TIMES THROUGH THIS AFTERNOON. THESE WINDS WILL AFFECT LOCATIONS NEAR THE ROCKY MOUNTAIN FRONT...BROWNING...CUT BANK AND CHOTEAU. THESE WINDS WILL MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 182158 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST TUE NOV 18 2008 MTZ009-010-048-182300- /O.CAN.KTFX.HW.W.0020.000000T0000Z-081119T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 258 PM MST TUE NOV 18 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WEST WINDS 20 TO 40 MPH WITH GUSTS TO 50 MPH WILL SLOWLY DECREASE THROUGH THE EVENING. HIGH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 17, 11:15 AM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 17, 11:15 AM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1115 AM MST MON NOV 17 2008 ...UPDATE TO AVIATION... .DISCUSSION... WILL UPDATE THIS MORNING. HAVE DROPPED THE DENSE FOG ADVISORY FOR ALL BUT GLACIER...TOOLE AND PONDERA COUNTIES WHERE DENSE FOG WILL PERSIST THROUGH NOON. THE HIGH WIND WATCH WILL ALSO CONTINUE. THE REMAINDER OF THE FORECAST LOOKS ON TRACK. EMANUEL && .AVIATION... UPDATED 1815Z. WIDESPREAD DENSE FREEZING FOG CONTINUES THE LIFR CONDITIONS ACROSS FAR NORTH CENTRAL MONTANA...INCLUDING THE KCTB AND KHVR TERMINALS. THE FOG IN THE KGTF TERMINAL AREA HAS GENERALLY DISSIPATED FOR VFR CONDITIONS THERE...AND AM EXPECTING THE LINGERING INVERSION TO ERODE THROUGHOUT THE EARLY AFTERNOON HOURS FOR IMPROVING CONDITIONS FARTHER NORTH. ONCE THE INVERSION ERODES...BREEZY SOUTHERLY WINDS WILL DEVELOP ALONG THE SURFACE TROUGH OVER NORTH CENTRAL AND CENTRAL MONTANA (KCTB KGTF KLWT KHVR TERMINALS). HOWEVER...WINDS WILL CONTINUE TO BE LIGHT IN THE PROTECTED VALLEY AREAS OF SOUTHWEST MONTANA...INCLUDING THE KHLN AND KBZN TERMINALS. OTHERWISE...HIGH CLOUDINESS WITH VFR CONDITIONS WILL PERSIST OVER THE AREA UNDER AN UPPER LEVEL RIDGE OF HIGH PRESSURE. THE BREEZY SOUTH TO SOUTHWEST WINDS WILL INCREASE OVERNIGHT INTO TUESDAY MORNING ACROSS NORTH CENTRAL AND CENTRAL MONTANA...AS WELL AS ALONG RIDGE TOPS FARTHER SOUTH. COULSTON && .PREV DISCUSSION...ISSUED AT 400 AM MST MON NOV 17 2008 TODAY...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION...COOL AIR BECAME TRAPPED AT THE LOWER ELEVATIONS ALLOWING FOR FOG TO DEVELOP THIS MORNING. THIS FOG HAS BECOME DENSE...MAINLY ALONG THE I-15 CORRIDOR FROM GREAT FALLS TO CUT BANK. THUS A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THIS REGION UNTIL 10 AM. HOWEVER...THE WARMER AIR THAT HAS BEEN ADVERTISED FOR TODAY IS STILL ON TRACK TO MOVE INTO THE WESTERN AND SOUTHERN PORTIONS OF THE REGION TODAY. THE WARMER AIR IS ALREADY IN SOUTHWEST MONTANA...AND IT IS JUST STARTING TO MOVE EAST OF THE DIVIDE AT 3 AM. THIS WARMER AIR WILL MOVE INTO THE CUT BANK AND GREAT FALLS AREA BY MID DAY...ALONG WITH INCREASING WINDS. THE WARMER AIR WILL BE SLOW TO MOVE INTO THE HAVRE AREA...SO TEMPERATURES WILL BE SLIGHTLY COOLER IN THIS REGION TODAY. FOR TONIGHT...EXPECT A MILD NIGHT OVER THE REGION...AS WEST WINDS WILL BE BREEZY OVER THE REGION TONIGHT. STRONG WEST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ENTIRE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA. FOR TUESDAY...ANOTHER MILD AND WINDY DAY IS EXPECTED OVER THE REGION. TEMPERATURES WILL APPROACH NEAR RECORD HIGHS IN MANY AREAS. FOR TUESDAY NIGHT THROUGH WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE ON TUESDAY NIGHT...ALLOWING FOR ANOTHER MILD NIGHT. ON WEDNESDAY...A CANADIAN COLD FRONT WILL START TO MOVE SOUTH THROUGH THE REGION. THE COLD FRONT WILL GENERALLY PUSH THROUGH THE REGION DURING THE DAY ON WEDNESDAY...THUS SLOWLY FALLING AFTERNOON TEMPERATURES ARE LIKELY OVER NORTH CENTRAL MONTANA ON WEDNESDAY. AS WINDS SWITCH TO THE NORTH...LIGHT UPSLOPE PRECIP WILL DEVELOP ON WEDNESDAY AFTERNOON NEAR THE CANADIAN BORDER...AND THIS AREA OF PRECIPITATION...A MIX OF RAIN AND SNOW...WILL GRADUALLY MOVE SOUTHWARD TOWARDS GREAT FALLS AND LEWISTOWN BY THE EVENING HOURS. BRUSDA WEDNESDAY NIGHT THROUGH SATURDAY...LIGHT UPSLOPE PRECIPITATION EXPECTED TO CONTINUE WEDNESDAY NIGHT WITH COLDER AIR SLIPPING OUT OF CANADA CREATING RAIN AND SNOW SHOWERS IN THE NORTHERN PLAINS AND LIGHT SNOW IN THE MOUNTAINS. MODELS DIFFER THROUGH THE REMAINDER OF THE PERIOD AS A LOW PRESSURE SYSTEM ARRIVES FROM THE PACIFIC NORTHWEST. GFS A BIT FASTER..WETTER AND COLDER WITH THE MAIN LOW AND ACCOMPANYING UPPER LEVEL SHORTWAVE THAN THE ECMWF BUT DECIDED FOR NOW TO USE A BLEND OF EACH. SOME WARM AIR ADVECTION EXPECTED ON THURSDAY SO TRENDED MAX TEMPS A BIG HIGHER. SOME COOLER AIR EXPECTED TO ARRIVE THURSDAY NIGHT AS STRONG VORTICITY MAX ARRIVES AND SURFACE LOW SLIDES SOUTHEAST OF THE CWA. GIVEN THE UNCERTAINTY IN THE MODELS KEPT TEMPERATURES SLIGHTLY ABOVE AVERAGE FOR FRIDAY AND SATURDAY WHICH WILL KEEP PRECIPITATION AS MOSTLY RAIN SHOWERS WITH A MIX OF RAIN AND SNOW SHOWERS IN THE MOUNTAINS. GFS TRENDING DRIER FOR SATURDAY WITH ONLY A FEW ISOLATED RAIN OR SNOW SHOWERS POSSIBLE...MAINLY IN THE HIGHER ELEVATIONS WHILE THE ECMWF WANTS TO KEEP PRECIP OVER THE AREA. DECIDED TO KEEP SLIGHT POPS IN FOR SATURDAY DUE TO THE TIMING AND INTENSITY OF PRECIP DIFFERENCES IN THE MODELS. MLS SUNDAY THROUGH MONDAY...MODEL DIFFERENCES THAT EMERGE DURING THIS PERIOD DETRACT FROM FORECAST CONFIDENCE. A COMPROMISE WAS USED WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE EXPECTED OVER THE PACIFIC NORTHWEST. THIS RESULTS IN A NORTHWESTERLY FLOW ALOFT OVER THE REGION. WEAK DISTURBANCES IN THIS FLOW WILL BE RESPONSIBLE FOR MOSTLY CLOUDY SKIES AND A CHANCE OF RAIN OR SNOW SHOWERS...MAINLY OVER THE MOUNTAINS. DOWNSLOPE FLOW SHOULD KEEP THE PLAINS AND LARGER VALLEYS MOSTLY DRY...WITH ONLY A FEW SHOWERS EXPECTED SUNDAY. THIS IS A MILD PATTERN WITH TEMPERATURES EXPECTED TO BE SEVERAL DEGREES ABOVE SEASONAL AVERAGES. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 61 46 65 37 / 0 0 0 0 CTB 56 41 62 33 / 0 0 0 0 HLN 63 38 64 35 / 0 0 0 0 BZN 63 35 66 33 / 0 0 0 0 WEY 45 24 49 24 / 0 0 0 0 DLN 60 35 61 33 / 0 0 0 0 HVR 44 33 62 32 / 10 0 0 0 LWT 58 42 65 35 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FREEZING FOG ADVISORY UNTIL NOON TODAY FOR MTZ010-044-046. HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR MTZ009-010-014-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 17, 12:00 PM MST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MST MON NOV 17 2008 MTZ009-048-181800- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1054 AM MST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-181800- EASTERN GLACIER- 1200 PM MST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST TODAY. A HIGH WIND WATCH IS IN EFFECT FOR THE THE CUT BANK AREA BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR THE CUT BANK AREA THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ044-046-181800- TOOLE-EASTERN PONDERA- 1200 PM MST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-045-047-049>055-181800- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 1054 AM MST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:35 AM MST | High Wind Watch | TFX | 10 hr | |
| Nov 17, 3:35 AM MST | Freezing Fog Advisory | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.